Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 10:48 PM CDT for Fillmore County, Mower County, Minnesota; Floyd County, Howard County, Mitchell County, Iowa. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 10:48 PM CDT (03:48 UTC)
- Expired
- May 31, 2013, 11:30 PM CDT
- In force
- 42 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, IA, Howard County, IA, Mitchell County, IA, Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 96 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 10:50 PM CDT | TSTM WND GST 60 | Whalan, MN | |
| May 31, 10:59 PM CDT | HAIL 0.25 | Whalan, MN | |
| May 31, 11:11 PM CDT | HAIL 1 | St. Ansgar, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS53 KARX 010348
SVRARX
IAC067-089-131-MNC045-099-010430-
/O.NEW.KARX.SV.W.0065.130601T0348Z-130601T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1048 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
HOWARD COUNTY IN NORTHEAST IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
SOUTHERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 1130 PM CDT
* AT 1045 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LANESBORO TO HARMONY TO ST. ANSGAR TO 5 MILES
SOUTHWEST OF ST. ANSGAR...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RUSHFORD AROUND 1105 PM CDT.
OSAGE AND CANTON AROUND 1110 PM CDT.
LIME SPRINGS AROUND 1120 PM CDT.
RICEVILLE AND MABEL AROUND 1130 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PETERSON...HIGHLAND...
HENRYTOWN...AMHERST...STATE ROAD 9 AND COUNTY T 26...COUNTY ROADS B
20 AND T 26...LITTLE CEDAR...RUSHFORD VILLAGE...MITCHELL AND OSAGE
SPRING PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4351 9304 4369 9220 4385 9199 4384 9174
4351 9173 4350 9208 4332 9208 4313 9302
TIME...MOT...LOC 0349Z 269DEG 20KT 4375 9189 4355 9201
4336 9292 4335 9298
HAIL...1.00IN
WIND...60MPH
$$
RRS3 follow-up statements
132
WWUS53 KARX 010400
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT FRI MAY 31 2013
IAC067-089-131-MNC045-099-010430-
/O.CON.KARX.SV.W.0065.000000T0000Z-130601T0430Z/
MITCHELL IA-HOWARD IA-FLOYD IA-FILLMORE MN-MOWER MN-
1100 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOWER...FILLMORE...NORTHWESTERN FLOYD...HOWARD AND MITCHELL COUNTIES
UNTIL 1130 PM CDT...
AT 1054 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF LANESBORO TO HARMONY TO ST.
ANSGAR...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL HAS BEEN
REPORTED FROM STORMS NEAR LEROY IN MOWER COUNTY MINNESOTA
AND NORTHEAST OF MASON CITY IN NORTH-CENTRAL IOWA.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
RUSHFORD AROUND 1105 PM CDT.
OSAGE AND CANTON AROUND 1110 PM CDT.
LIME SPRINGS AROUND 1120 PM CDT.
RICEVILLE AND MABEL AROUND 1130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4351 9304 4369 9220 4385 9199 4384 9174
4351 9173 4350 9208 4332 9208 4313 9302
TIME...MOT...LOC 0359Z 269DEG 20KT 4375 9181 4355 9193
4336 9284 4335 9290
HAIL...1.00IN
WIND...60MPH
$$
RRS488
WWUS53 KARX 010414
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 PM CDT FRI MAY 31 2013
IAC067-089-131-MNC045-099-010430-
/O.CON.KARX.SV.W.0065.000000T0000Z-130601T0430Z/
MITCHELL IA-HOWARD IA-FLOYD IA-FILLMORE MN-MOWER MN-
1114 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MOWER...SOUTHWESTERN FILLMORE...NORTHWESTERN FLOYD...NORTHWESTERN
HOWARD AND MITCHELL COUNTIES UNTIL 1130 PM CDT...
AT 1112 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STACYVILLE TO OSAGE...AND MOVING NORTHEAST AT 30
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 1112 PM QUARTER SIZED HAIL WAS REPORTED
AT SAINT ANSGAR.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ADAMS AROUND 1120 PM CDT.
RICEVILLE AROUND 1130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4350 9299 4369 9220 4350 9209 4350 9208
4329 9255 4313 9302
TIME...MOT...LOC 0414Z 245DEG 25KT 4346 9274 4341 9279
4325 9283 4334 9281
HAIL...1.00IN
WIND...60MPH
$$
RRS401
WWUS53 KARX 010425
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1125 PM CDT FRI MAY 31 2013
IAC067-089-131-MNC045-099-010435-
/O.EXP.KARX.SV.W.0065.000000T0000Z-130601T0430Z/
MITCHELL IA-HOWARD IA-FLOYD IA-FILLMORE MN-MOWER MN-
1125 PM CDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOWER...
SOUTHWESTERN FILLMORE...NORTHWESTERN FLOYD...NORTHWESTERN HOWARD AND
MITCHELL COUNTIES WILL EXPIRE AT 1130 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4350 9299 4369 9220 4350 9209 4350 9208
4329 9255 4313 9302
TIME...MOT...LOC 0425Z 245DEG 25KT 4349 9264 4344 9269
4328 9273 4337 9271
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:01 PM CDT, 47 minutes earlier.
Area forecast discussion, May 31, 10:01 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1001 PM CDT FRI MAY 31 2013 .UPDATE... ISSUED AT 1001 PM CDT FRI MAY 31 2013 COMBINATION OF A SHORTWAVE LIFTING OUT OF CENTRAL INTO NORTHEAST IOWA...A COLD FRONT CATCHING UP TO THE DRY-LINE...AND LINGERING INSTABILITY ON THE ORDER OF 500-1500 J/KG PER RAP ANALYSIS HAS ALLOWED ANOTHER ROUND OF CONVECTION TO OCCUR. THIS ROUND CONTAINS MORE BOW ECHO SIGNATURES TO IT...THUS WINDS WILL BE A CONCERN. SOME OF THE CELLS INITIALLY HAD GROWN QUITE TALL...RESULTING IN LARGE HAIL...EVEN NEAR THE ROCHESTER AIRPORT. 0-1KM SHEAR NOW RUNNING AROUND 25 KT...THUS POTENTIAL STILL EXISTS FOR TORNADOES...ESPECIALLY ON INFLOW NOTCHES OF THE BOWS. INSTABILITY SHOULD WANE OVER THE NEXT FEW HOURS WITH NIGHT TIME COOLING. ADDITIONALLY...THE SHORTWAVE WILL BE MOVING THROUGH THE AREA...ALLOWING SUBSIDENCE TO COME IN ON ITS BACK SIDE AND ALSO HELP TO PUT AN END TO THE SEVERE WEATHER. PER COLLABORATION WITH SPC...MPX AND GRB...HAVE EXTENDED SEVERE THUNDERSTORM WATCH 261 UNTIL MIDNIGHT. && .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) ISSUED AT 227 PM CDT FRI MAY 31 2013 WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF 1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND 65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT. LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE 65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE RANGE EAST OF THE MISSISSIPPI RIVER. SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT LOWS DROPPING INTO THE 40S AND LOWER 50S. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 227 PM CDT FRI MAY 31 2013 HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE 60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE. FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES. MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING THINGS OUT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 650 PM CDT FRI MAY 31 2013 SCATTERED THUNDERSTORMS HAVE FORMED ACROSS SOUTHEAST MINNESOTA... SOME AHEAD OF A DRY LINE AND OTHERS AHEAD OF A COLD FRONT. RIGHT NOW BOTH TAF SITES ARE NOT BEING AFFECTED... HOWEVER...AM ANTICIPATING THAT BOTH COULD SEE SHOWERS AND/OR STORMS WITHIN THE NEXT FEW HOURS. HAVE COVERED THAT WITH VCTS FOR NOW GIVEN THE SCATTERED NATURE. IF THE STORMS ORGANIZE INTO A MORE CONGEALED LINE...WILL AMEND THE TAFS TO PUT THE TSRA. THESE STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. THE COLD FRONT ITSELF IS BACK JUST WEST OF I-35. ONCE THE FRONT PASSES LATE THIS EVENING...EXPECT MUCH OF THE PRECIPITATION CONCERN TO END. MVFR STRATUS BECOMES THE NEXT ISSUE...ASSOCIATED WITH LOW PRESSURE IN THE DAKOTAS MOVING TO THE EAST. IT APPEARS THIS STRATUS WILL GET INTO RST AROUND 13Z. THE VALLEY LOCATION OF LSE SHOULD KEEP THE CEILINGS VFR. A SECONDARY COLD FRONTAL PASSAGE LOOKS TO MOVE THROUGH THE TAF SITES LATE IN THE DAY. IN ITS WAKE...SHOWERS AND POSSIBLY EVEN A FEW THUNDERSTORMS SHOULD MOVE INTO THE TAF SITES. HAVE ONLY INCLUDED THE -SHRA AT THIS TIME...SINCE THUNDERSTORM UNCERTAINTY IS QUITE HIGH. && .HYDROLOGY... ISSUED AT 227 PM CDT FRI MAY 31 2013 WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...AJ SHORT TERM...DAS LONG TERM...DAS AVIATION...AJ HYDROLOGY...DAS
Hazardous weather outlook, May 31, 9:57 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 957 PM CDT FRI MAY 31 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 957 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...REST OF TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...SOME OF WHICH MAY BE SEVERE. THE STORMS HAVE HAD A HISTORY OF LARGE HAIL... DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THE POTENTIAL FOR THESE SEVERE HAZARDS WILL CONTINUE UNTIL MIDNIGHT WHEN THE STORMS ARE EXPECTED TO WEAKEN. THUNDERSTORMS ARE ALSO POSSIBLE AFTER MIDNIGHT. LIGHTNING...SMALL HAIL AND GUSTY WINDS WILL BE THE MAIN HAZARDS WITH THEM. FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND. FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Local storm report, May 31, 10:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1016 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 7 SE ROCHESTER 43.94N 92.38W
05/31/2013 E1.75 INCH OLMSTED MN NWS EMPLOYEE
&&
SHEALocal storm report, May 31, 10:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 2 S LEWISTON 43.96N 91.87W
05/31/2013 E0.50 INCH WINONA MN TRAINED SPOTTER
&&
SHEALocal storm report, May 31, 10:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL ALTURA 44.07N 91.94W
05/31/2013 E0.75 INCH WINONA MN FIRE DEPT/RESCUE
&&
SHEALocal storm report, May 31, 10:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1033 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 2 W PRESTON 43.67N 92.12W
05/31/2013 E0.25 INCH FILLMORE MN TRAINED SPOTTER
1033 PM HAIL ALTURA 44.07N 91.94W
05/31/2013 E0.50 INCH WINONA MN AMATEUR RADIO
&&
SHEALocal storm report, May 31, 10:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1044 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL 1 NW LE ROY 43.52N 92.52W
05/31/2013 E1.00 INCH MOWER MN FIRE DEPT/RESCUE
&&
SHEALocal storm report, May 31, 10:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1048 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL OSTRANDER 43.61N 92.43W
05/31/2013 E0.25 INCH FILLMORE MN 911 CALL CENTER
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:43 PM CDT | Severe Thunderstorm Warning | ARX | Mower, Olmsted | 62 min |
| May 31, 9:03 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 42 min |
| May 31, 9:16 PM CDT | Areal Flood Advisory | ARX | Mower, Olmsted | 3 hr |
| May 31, 9:24 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha, Winona | 66 min |
| May 31, 9:41 PM CDT | Tornado Warning | ARX | Olmsted | 34 min |
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted | 55 min |
| May 31, 10:25 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 50 min |
| May 31, 11:03 PM CDT | Areal Flood Advisory | ARX | Fillmore, Mower | 5 hr |
| Jun 1, 4:18 AM CDT | River Flood Warning | ARX | Olmsted, Winona | 20 hr |
| May 31, 10:20 PM CDT | Flash Flood Warning | ARX | Mitchell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.